Alert archive / Louisiana / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 213, NWS Shreveport, LA

July 22, 2016Caldwell Parish, Ouachita Parish, Louisiana

NWS Shreveport, LA issued this severe thunderstorm warning at Jul 22, 2016, 1:42 PM CDT for Caldwell Parish, Ouachita Parish, Louisiana. It was in force for 48 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 22, 2016, 1:42 PM CDT (18:42 UTC)
Expired
Jul 22, 2016, 2:30 PM CDT
In force
48 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Caldwell Parish, LA, Ouachita Parish, LA

The radar

The Ft Polk radar (KPOE), 160 km from the middle of the area, began a volume at 18:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 22, 1:47 PM CDTTSTM WND DMGMonroe, LALARGE TREE BRANCHES DOWN ALONG S.GRAND STREET IN THE SOUTHERN PORTIONS OF THE CITY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 5 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KBAD), launched 12:00Z, 6.7 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2016-07-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 972 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2016-07-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 15 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
972 J/kg
Mixed-layer CIN
-96 J/kg
Mixed-layer LCL
1603 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
15 m²/s²
0-3 km storm-relative helicity
31 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

828 
WUUS54 KSHV 221842
SVRSHV
LAC021-073-221930-
/O.NEW.KSHV.SV.W.0213.160722T1842Z-160722T1930Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
142 PM CDT FRI JUL 22 2016

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTH CENTRAL CALDWELL PARISH IN NORTH CENTRAL LOUISIANA...
  SOUTHEASTERN OUACHITA PARISH IN NORTH CENTRAL LOUISIANA...

* UNTIL 230 PM CDT

* AT 141 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER
  RICHWOOD...OR NEAR MONROE...MOVING SOUTHWEST AT 20 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  MONROE...WEST MONROE...BROWNSVILLE-BAWCOMVILLE...RICHWOOD...
  PINE GROVE...LUNA...FONDALE AND BOSCO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3240 9200 3237 9201 3230 9202 3216 9211
      3230 9228 3254 9210 3245 9195
TIME...MOT...LOC 1841Z 037DEG 19KT 3244 9207 

HAIL...1.00IN
WIND...60MPH
 
$$

20
1 follow-up statement
423 
WWUS54 KSHV 221927
SVSSHV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
227 PM CDT FRI JUL 22 2016

LAC021-073-221937-
/O.EXP.KSHV.SV.W.0213.000000T0000Z-160722T1930Z/
CALDWELL LA-OUACHITA LA-
227 PM CDT FRI JUL 22 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL CALDWELL AND
SOUTHEASTERN OUACHITA PARISHES WILL EXPIRE AT 230 PM CDT...
        
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND HAS EXITED THE WARNED AREA. THEREFORE...THE WARNING WILL
BE ALLOWED TO EXPIRE.

LAT...LON 3240 9200 3237 9201 3230 9202 3216 9211
      3230 9228 3254 9210 3245 9195
TIME...MOT...LOC 1923Z 037DEG 19KT 3244 9207 

$$

20

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 22, 1:35 PM CDT, 7 minutes earlier.

Area forecast discussion, Jul 22, 1:35 PM CDT, 7 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
135 PM CDT FRI JUL 22 2016

.AVIATION...
For the 22/18z TAFS...VFR conditions prevail across the region
currently, but scattered showers and thunderstorms have developed
across KMLU/KELD over the past hour. This could lead to periods of
IFR/MVFR conditions over the next few hours, as visibilities
could fall below 5SM in heavier showers. Expect this trend to
possibly spread to KSHV/KLFK as we get into the afternoon hours
and potentially across the other remaining sites. Will monitor
radar to trends and amend if necessary. Fog may also be an issue
after 23/10z across portions of the region, but only put BR at
KLFK, as confidence is low at the moment. Otherwise, expect
convection to diminish after sunset with prevailing VFR
conditions. /20/

&&

.PREV DISCUSSION... /issued 1031 AM CDT FRI JUL 22 2016/

DISCUSSION...
A few showers across northwest Louisiana earlier today are gradually
diminishing. Mid-level clouds also forecast to diminish over the
next several hours to be replaced with a low-level cu field.
Current forecast is on track today with high temperatures forecast
to approach 100 degrees. A heat advisory remains in effect for
this afternoon across most locations due to increased atmospheric
moisture. Otherwise, diurnally driven afternoon showers and
thunderstorms possible across mainly southern Arkansas and north
Louisiana this afternoon. Current forecast is on track. No changes
at this time. /05/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  99  78  97  78 /  30  20  30  20
MLU  98  77  95  76 /  30  20  30  20
DEQ 100  75  98  75 /  20  20  20  20
TXK 101  78  98  77 /  20  20  30  20
ELD  98  76  96  76 /  30  20  30  20
TYR 101  79  99  78 /  20  10  20  20
GGG 100  78  97  77 /  20  10  20  20
LFK  98  76  96  75 /  20  20  30  20

&&

.SHV Watches/Warnings/Advisories...
AR...Heat Advisory until 7 PM CDT Saturday for ARZ050-051-059>061-
     070>073.

LA...Heat Advisory until 7 PM CDT Saturday for LAZ001>006-010>014-
     017>022.

OK...Heat Advisory until 7 PM CDT Saturday for OKZ077.

TX...Heat Advisory until 7 PM CDT Saturday for TXZ096-097-108>112-
     124>126-136>138-150-151-153-166-167.

&&

20
Hazardous weather outlook, Jul 22, 11:44 AM CDT, 1 hour 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1144 AM CDT FRI JUL 22 2016

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-150-151-153-166-167-231645-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-DE SOTO-
RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE-NATCHITOCHES-WINN-
GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-FRANKLIN-TITUS-CAMP-
MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-RUSK-PANOLA-
SHELBY-SAN AUGUSTINE-
1144 AM CDT FRI JUL 22 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

VERY HOT AND HUMID CONDITIONS WILL PERSIST AGAIN TODAY WITH HIGH TEMPERATURES
FORECAST TO CLIMB INTO THE UPPER 90S TO 100 DEGREES. HEAT INDEX
VALUES WILL RANGE FROM 105 TO 109 DEGREES. THUS...A HEAT ADVISORY
IS IN EFFECT FOR MUCH OF THE REGION TODAY. THOSE THAT MUST BE
OUTSIDE THIS AFTERNOON SHOULD DRINK PLENTY OF WATER...WEAR
LIGHTWEIGHT LOOSE FITTING CLOTHING...AND TAKE FREQUENT BREAKS
SPENDING TIME IN THE SHADE OR IN AIR CONDITIONED FACILITIES WHEN
POSSIBLE. BE SURE TO CHECK ON THE ELDERLY AND PETS...AND SEE THAT
THEY STAY HYDRATED AND ARE ABLE TO STAY COOL.

ISOLATED TO WIDELY SCATTERED SHOWERS AND THUNDERSTORMS WILL BE
POSSIBLE TODAY...ESPECIALLY ACROSS NORTH LOUISIANA AND
SOUTHCENTRAL ARKANSAS. LOCALLY GUSTY WINDS AND BRIEF HEAVY
RAINFALL WILL BE POSSIBLE IN THE STRONGER STORMS...BEFORE THEY
DIMINISH THIS EVENING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

THE UPPER LEVEL RIDGE WILL BEGIN TO WEAKEN SATURDAY...BUT TEMPERATURES
WILL STILL CLIMB INTO THE MID AND UPPER 90S OVER MUCH OF THE
REGION SATURDAY. WHEN COMBINED WITH THE HUMIDITY...HEAT INDICES
WILL RANGE FROM 105 TO 108 DEGREES SATURDAY AFTERNOON. ISOLATED TO SCATTERED
SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE OVER MUCH OF THE REGION
EACH DAY...WITH AFTERNOON TEMPERATURES EASING BACK INTO THE MID
90S BY MONDAY...AND THROUGH MUCH OF NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND AMATEUR
RADIO OPERATORS...SHOULD NOT BE NEEDED TODAY OR TONIGHT.

TXZ149-152-165-231645-
CHEROKEE-NACOGDOCHES-ANGELINA-
1144 AM CDT FRI JUL 22 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST TEXAS AND
NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

TEMPERATURES WILL CLIMB INTO THE MID 90S THIS AFTERNOON OVER DEEP
EAST TEXAS. WHEN COMBINED WITH THE HUMIDITY...HEAT INDICES WILL
RANGE FROM 101 TO 105 DEGREES. THOSE THAT MUST BE OUTSIDE THIS
AFTERNOON SHOULD DRINK PLENTY OF WATER...WEAR LIGHTWEIGHT LOOSE
FITTING CLOTHING...AND TAKE FREQUENT BREAKS SPENDING TIME IN THE
SHADE OR IN AIR CONDITIONED FACILITIES WHEN POSSIBLE. BE SURE TO
CHECK ON THE ELDERLY AND PETS...AND SEE THAT THEY STAY HYDRATED
AND ARE ABLE TO STAY COOL.

ISOLATED TO WIDELY SCATTERED SHOWERS AND THUNDERSTORMS WILL BE
POSSIBLE THIS AFTERNOON. LOCALLY GUSTY WINDS AND BRIEF HEAVY
RAINFALL WILL BE POSSIBLE IN THE STRONGER STORMS...BEFORE THEY
DIMINISH THIS EVENING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

HOT AND HUMID CONDITIONS WILL PERSIST SATURDAY THROUGH ALL OF NEXT
WEEK...AS TEMPERATURES CLIMB INTO THE MID 90S EACH DAY. WHEN
COMBINED WITH THE HUMIDITY...HEAT INDICES WILL RANGE FROM 100 TO
104 DEGREES. HOWEVER...ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS
WILL BE POSSIBLE EACH DAY...AS A SERIES OF UPPER LEVEL DISTURBANCES
DRIFT WEST INTO THE REGION.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND AMATEUR
RADIO OPERATORS...SHOULD NOT BE NEEDED TODAY OR TONIGHT.

05

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 22, 1:49 PM CDTSpecial Weather StatementSHVGrant41 min
Jul 22, 2:03 PM CDTSpecial Weather StatementSHVOuachita42 min
Jul 22, 2:29 PM CDTSpecial Weather StatementSHVJackson46 min
Jul 22, 4:29 PM CDTSevere Thunderstorm WarningSHVNatchitoches, Winn37 min
Jul 22, 5:12 PM CDTSpecial Weather StatementSHVWebster48 min
Jul 22, 6:00 PM CDTSpecial Weather StatementSHVBossier, Webster60 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.